MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a retracta detachable embolization coil was difficult to deploy during embolization of the vena ovarica in a female patient with normal anatomy.No damage was noted upon opening the device.Difficulty was experienced when attempting to detach the coil from the delivery wire.The coil was repositioned only once.At least five turns counterclockwise were made, however the coil would not detach from the wire while in the target vessel.The wire and coil were then retracted from the patient without difficulty.Only once outside of the patient was the coil able to be unscrewed from the wire.No damage was found on the junction zone and no areas of elongation or compression were seen on the coil following withdrawal from the patient.Other coils were used during the procedure, and it was confirmed that the catheter was flushed prior to each coil deployment.The physician primarily uses 14mm coils but uses macro coils in cases like this one.The patient was not on any anti-coagulation medication at the time and did not experience any allergic reactions to the coil.The procedure was completed successfully, and no adverse effects were experienced by the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter's phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation a representative of admiraal de ruyter ziekenhuis, netherlands, informed cook on (b)(6) 2023 of an event that occurred on the same date involving a retracta detachable embolization coil (rpn: mwcer-35-14-14; lot #: 13715309).It was reported that when the user attempted to detach the coil, it did not release from the delivery wire.The procedure was completed successfully with other coils, and no adverse effects were experienced by the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one partial device.Only the delivery wire was returned, without the coil.Therefore, cook was unable to confirm this complaint based on the returned device.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 13715309 records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook also reviewed product labeling.The current instructions for use [t_mwcer_rev5] packaged with the device contains the following in relation to the reported failure mode: "instructions for use.6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.(fig.5) note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." the information provided upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, partial device return, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16724245
Report Number1820334-2023-00416
Device Sequence Number7883436
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)260208(10)13715309
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-14
Device Lot Number13715309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale